Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 9, 2003, 4:28 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2003, 4:28 PM CDT (21:28 UTC)
- Expired
- Oct 9, 2003, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TX, Orange County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 092132
FFWLCH
TXC245-361-100030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT THU OCT 9 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS
ORANGE COUNTY IN SOUTHEAST TEXAS
* UNTIL 730 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 4 INCHES OF RAIN HAS FALLEN ACROSS ORANGE AND NORTHERN JEFFERSON
COUNTY DURING THE PAST 2 HOURS. 1 TO 2 INCHES OF ADDITIONAL
RAINFALL IS EXPECTED IN JEFFERSON COUNTY AND UP TO 4 INCHES CAN BE
EXPECTED IN ORANGE COUNTY THROUGH 600 PM.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3006 9433 2994 9397 3000 9380 3023 9374
3024 9408 3017 9406
$$1 follow-up statement
000 WGUS74 KLCH 092317 FFSLCH TXC245-361-100030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 617 PM CDT THU OCT 9 2003 ...FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR ORANGE AND NORTHERN JEFFERSON COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF LIGHT TO MODERATE RAINFALL CONTINUING ACROSS JEFFERSON AND ORANGE COUNTIES. RAINFALL AMOUNTS OF 4 TO 7 INCHES HAVE FALLEN ACROSS NORTHERN JEFFERSON COUNTY INTO ORANGE COUNTY AND WILL CONTINUE TO RUNOFF INTO ALREADY FILLED DITCHES AND STREAMS. THE HEAVIEST RAINFALL WILL CONTINUE TO MOVE SOUTHEAST OUT OF THE AREA. THE HEAVY RAINFALL HAS CAUSED FLOODING OF STREETS AND HOMES IN NORTHERN BEAUMONT AND VIDOR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. CALL 337-477-5285 TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 2:17 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 9, 2:17 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 217 PM CDT THU OCT 9 2003 WATCHING CAREFULLY FOR LOW TOP ROTATING TSTMS AS SEEN TO THE WEST OF OUR CWA. VISIBLE SHOWING A DRY PUNCH SW OF HOU...PROBABLY TOO FAR UPSTREAM TO LOWER POPS TNITE BUT COULD BE A PLAYER IN INCREASING CONVECTION TNITE. WILL KEEP HIGH POPS TNITE WITH PVA FROM SHORTWAVE. WILL START KNOCKING DOWN POPS FRIDAY DUE TO AGEOSTROPHIC FORCING FROM RIGHT FRONT QUAD EXIT REGION OF JETSTREAK AND OFFSHORE FLOW AS DESCENDING TROF FROM SOUTHERN PLAINS SWINGS PAST TO THE EAST. FCST SOUNDINGS RAPIDLY DRY AND STABILIZE LATE FRIDAY. LOOKS LIKE WE GET A SHOT OF WEAK COLD AIR ADVECTION OVER THE WEEKEND AS SYSTEM MOVES RAPIDLY EAST AND HIGH PRESSURE BUILDS INTO THE MID MISSISSIPPI VALLEY. THERE IS LIMITED SUPPORT FOR FRONTOGENESIS AT H3...BUT THIS IS SHORT-LIVED AS JET SUPPORT SHIFTS NORTH...LEAVING A POSSIBLE FRONTAL BOUNDARY CLOSE TO OUR COAST. WENT COOLER THAN CLIMO BUT DRY OVER MIDDLE OF NEXT WEEK AS FRONT GETS REINFORCED. .PRELIMINARY POINT TEMPS/POPS... KBPT 74 83 69 82 / 80 30 00 00 KLCH 72 83 67 82 / 80 30 00 00 KLFT 72 80 66 81 / 80 30 00 00 KAEX 70 79 65 80 / 90 10 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
Hazardous weather outlook, Oct 9, 4:40 AM CDT, 11 hours 48 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CDT THU OCT 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... PLENTY OF TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL COMBINE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/2 AND 1 INCH AREAWIDE WITH UP TO 2 INCHES IN SOME LOCATIONS. WHERE THE HEAVIER RAINFALL AMOUNTS OCCUR...MINOR STREET FLOODING AND PONDING OF WATER IN LOW-LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY ON FRIDAY. HIGH PRESSURE AND DRIER AIR WILL THEN BUILD IN FOR THE WEEKEND. ANOTHER FRONT WILL BRING THE POSSIBILITY OF A FEW SHOWERS ON TUESDAY AND WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED DURING THIS PERIOD. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT REQUESTED AT THIS TIME. RUA
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.